MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR03
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: insufflation tubing was hooked up to 5mm applied medical port.Scope was down a 12mm applied medical port.After losing insufflation, doctor added an additional 12mm [non-applied medical] trocar and insufflation was restored, vessel clipped and bleeding under control.When the instruments are in the new size 5 applied medical trocars and you move insturments around, you are breaking the seal and inherently losing insufflation.Insufflation was lost too quickly and the new trocars do not re-insufflate fast enough.Doctor was unable to apply clips due to lack of insufflation, causing prolonged bleeding while the doctor inserted an additional 12mm port.Dr.Had to put in an additional 12mm port and switch the insufflation tubing to one of the two 12mm trocar ports.Additional information obtained from account manager via email on 28may2025: the patient was stable and recovering well in post-op.450ml blood loss, surgicell was used to stop the bleeding.The doctor reported 100ml blood loss is expected for his typical lap.Choles.Insufflation loss was noted very early in the case when the assist noticed lack of flow from the tower.They originally attributed it to trouble with sedation; additional medication was administered by anestesiologist.When the patient was once again fully sedated, the insufflation issues persisted until the 12mm port was introduced.The insufflation tubing was moved from one 5mm port to another but the problem persisted.Standard instruments i.E scope and grasper were being used down the 5mm ports.Everything appeared to be working at the patient level.Pa and scrub tech checked to ensure the stopcocks were in their correct positions.Intervention: dr.Had to put in an additional 12mm port and switch the insufflation tubing to one of the two 12mm trocar ports.Surgicell was used to top the bleeding.Patient status: prolonged bleeding.The patient was stable and recovering well in post-op.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: insufflation tubing was hooked up to 5mm applied medical port.Scope was down a 12mm applied medical port.After losing insufflation, doctor added an additional 12mm [non-applied medical] trocar and insufflation was restored, vessel clipped and bleeding under control.When the instruments are in the new size 5 applied medical trocars and you move insturments around, you are breaking the seal and inherently losing insufflation.Insufflation was lost too quickly and the new trocars do not re-insufflate fast enough.Doctor was unable to apply clips due to lack of insufflation, causing prolonged bleeding while the doctor inserted an additional 12mm port.Dr.Had to put in an additional 12mm port and switch the insufflation tubing to one of the two 12mm trocar ports.Additional information obtained from account manager via email on (b)(6) 2025: the patient was stable and recovering well in post-op.450ml blood loss, surgicell was used to stop the bleeding.The doctor reported 100ml blood loss is expected for his typical lap.Choles.Insufflation loss was noted very early in the case when the assist noticed lack of flow from the tower.They originally attributed it to trouble with sedation; additional medication was administered by anestesiologist.When the patient was once again fully sedated, the insufflation issues persisted until the 12mm port was introduced.The insufflation tubing was moved from one 5mm port to another but the problem persisted.Standard instruments i.E scope and grasper were being used down the 5mm ports.Everything appeared to be working at the patient level.Pa and scrub tech checked to ensure the stopcocks were in their correct positions.Intervention: dr.Had to put in an additional 12mm port and switch the insufflation tubing to one of the two 12mm trocar ports.Surgicell was used to top the bleeding.Patient status: prolonged bleeding.The patient was stable and recovering well in post-op.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformance that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22171178
Report Number2027111-2025-00577
Device Sequence Number9209029
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public(01)00607915123482
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR03
Device Catalogue Number101478496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTR73
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown